Thunderstorm Wind, Aitkin
- When
- June 11, 1:40 PM CST
- Where
- Aitkin County, Aitkin
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.533, -93.700
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 9:10 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1010 AM CDT MON JUN 11 2001 UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 394. 850MB WARM AIR ADVECTION ALONG WITH SHORTWAVE AND UPPER LEVEL DIVERGENCE KICKING OFF STORMS THIS MORNING. THESE FEATURES TRANSLATE EAST OVER CWA THIS AFTERNOON...MODEL CAPE SUGGESTS SOUTHERN HALF OF CWA TO HAVE BEST CHANCE AT SEVERE. DEWPOINTS IN THE MID TO UPPER 60S MOST AREAS AT 15Z. CURRENT ZONES HAD A GOOD HANDLE ON SITUATION...WITH SEVERE THREAT MENTIONED WITH 415 AM ISSUANCE. TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S THIS MORNING... SO UPDATED TO UP A CATEGORY. .DLH...NONE. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 900 AM CDT MON JUN 11 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... LOW PRESSURE IN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE STRONG THUNDERSTORMS TODAY AND THIS EVENING. THERE WERE ALREADY SEVERE STORMS MOVING ACROSS SOUTHEAST NORTH DAKOTA THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY...BUT THE SOUTHERN HALF...ROUGHLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE WILL BE UNDER THE GREATEST RISK. THE MODERATE RISK OF SEVERE STORMS DOES INCLUDE FAR SOUTHERN CROW WING COUNTY. SOME SEVERE STORMS ARE POSSIBLE OVER CROW WING AND CASS THIS MORNING...BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO THIS EVENING. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION IS POSSIBLE YET THIS MORNING FOR CASS AND CROW WING COUNTIES. SPOTTER ACTIVATION FOR THE REST OF NORTHEAST MINNESOTA MAY BE NEEDED BY MID AFTERNOON...AND FOR NORTHWEST WISCONSIN LATEKR THIS AFTERNOON OR EVENING. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1236 PM CDT MON JUN 11 2001 ...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT... WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. MELDE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255534.